Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 16, NWS Springfield, MO

March 30, 2013Bourbon County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Mar 30, 2013, 3:33 PM CDT for Bourbon County, Kansas. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2013, 3:33 PM CDT (20:33 UTC)
Expired
Mar 30, 2013, 4:15 PM CDT
In force
42 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 4:20 PM CDTHAIL 0.753 Nw Hiattville, KSSPOTTER REPORT RELAYED THROUGH FT. SCOTT PD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:04 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

188 
WUUS53 KSGF 302033
SVRSGF
KSC011-302115-
/O.NEW.KSGF.SV.W.0016.130330T2033Z-130330T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT SAT MAR 30 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOURBON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 415 PM CDT

* AT 329 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF BRONSON...AND MOVING SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

* LOCATIONS IMPACTED INCLUDE...
  BRONSON...DEVON...HIATTVILLE...MARMATON...PETERSBURG...
  PORTERVILLE...REDFIELD...UNIONTOWN AND XENIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3788 9509 3788 9508 3804 9509 3805 9508
      3804 9506 3788 9473 3767 9483 3768 9488
      3768 9509 3776 9510
TIME...MOT...LOC 2033Z 310DEG 19KT 3794 9514

HAIL...1.00IN
WIND...<50 MPH

$$

BOXELL
2 follow-up statements
203 
WWUS53 KSGF 302046
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
346 PM CDT SAT MAR 30 2013

KSC011-302115-
/O.CON.KSGF.SV.W.0016.000000T0000Z-130330T2115Z/
BOURBON KS-
346 PM CDT SAT MAR 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOURBON COUNTY
UNTIL 415 PM CDT...

AT 343 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRONSON...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
BRONSON...DEVON...HIATTVILLE...MARMATON...PETERSBURG...PORTERVILLE...
REDFIELD...UNIONTOWN AND XENIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3788 9509 3788 9508 3804 9509 3805 9508
      3804 9506 3788 9473 3767 9483 3768 9488
      3768 9509 3776 9510
TIME...MOT...LOC 2047Z 310DEG 19KT 3789 9507

HAIL...1.25IN
WIND...<50 MPH

$$
023 
WWUS53 KSGF 302058
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CDT SAT MAR 30 2013

KSC011-302115-
/O.CON.KSGF.SV.W.0016.000000T0000Z-130330T2115Z/
BOURBON KS-
358 PM CDT SAT MAR 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BOURBON COUNTY UNTIL 415 PM CDT...

AT 353 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRONSON...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS.

LOCATIONS IMPACTED INCLUDE...
BRONSON...HIATTVILLE...MARMATON...PETERSBURG...PORTERVILLE...REDFIELD
AND UNIONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3788 9509 3788 9508 3793 9508 3789 9475
      3788 9473 3768 9482 3768 9488 3768 9509
      3776 9510
TIME...MOT...LOC 2058Z 310DEG 19KT 3785 9501

HAIL...1.25IN
WIND...<50 MPH

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:14 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Mar 30, 12:14 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 PM CDT SAT MAR 30 2013

...MESOSCALE CONVECTIVE DISCUSSION AND UPDATE TO AVIATION...

.UPDATE...

INITIAL AREA OF RAINFALL...THE LEFTOVERS OF NOCTURNAL CONVECTION
ACROSS KANSAS LAST NIGHT...CONTINUES TO PUSH EAST ACROSS THE
OZARKS.  SUBSIDENCE IN THE WAKE OF THE MAIN MID LEVEL
WAVE...ASSISTED BY CONVECTION-INDUCED MCV...HAS RESULTED IN A
DIMINISHING TREND TO RAINFALL...AND IS ALSO HELPING TO SLOWLY CLEAR
CLOUD COVER ACROSS EASTERN KANSAS...WITH MUCH OF THE FLINT HILLS
REGION EXPERIENCING MOSTLY SUNNY SKIES AS OF MIDDAY.

THIS CLEARING ACROSS EASTERN/SOUTHEASTERN KANSAS WILL BE KEY TO
CONVECTIVE DEVELOPMENT THIS AFTERNOON.  INSTABILITY SHOULD INCREASE
AS DIABATIC HEATING CONTINUES...WITH SHORT TERM GUIDANCE IN GENERAL
AGREEMENT IN PRODUCING 1000-1500 J/KG OF MLCAPE ACROSS THIS AREA BY
THE 20-22Z TIME FRAME.  AS A COLD FRONT BEGINS TO APPROACH THIS AREA
LATER THIS AFTERNOON...CONVECTIVE INITIATION SHOULD TAKE PLACE
ACROSS THE FLINT HILLS...WITH CONVECTION PUSHING EAST-SOUTHEAST INTO
THE EVENING HOURS.  GIVEN 0-6 KM SHEAR IN THE 30-40 KT RANGE...AND
RELATIVELY WEAK FORCING (AT LEAST INITIALLY)...SUPERCELLS MAY VERY
WELL BE THE INITIAL CONVECTIVE MODE...THOUGH SOME LESS ORGANIZED
MULTI-CELL CLUSTERS ARE ALSO NOT OUT OF THE QUESTION.  AS COLD POOL
CONGLOMERATION TAKES PLACE AND LINEAR FORCING INCREASES...AN EVENTUAL
MERGER OF CONVECTION INTO AN MCS SEEMS PROBABLE. THE AREA MOST
LIKELY TO SEE CONVECTION WILL BE SOUTHEASTERN KANSAS AS WELL AS
FAR WESTERN/SOUTHWESTERN MISSOURI...ROUGHLY ALONG AND WEST OF A
LINE FROM NEVADA/FT SCOTT SOUTHEASTWARD TOWARD BRANSON AND
CASSVILLE.

AS FAR AS SEVERE WEATHER POTENTIAL/THREATS...CONFIDENCE IS
INCREASING THAT ENOUGH INSTABILITY WILL BE AVAILABLE FOR A LEAST A
FEW ISOLATED STRONG TO SEVERE THUNDERSTORMS...WITH THE SEVERE THREAT
INCREASING (IN A RELATIVE SENSE) THE FURTHER WEST THAT ONE GOES IN
THE CWA.  STEEP MID LEVEL LAPSE RATE AND SUFFICIENT SHEAR FOR
SUPERCELLS STRONGLY SUGGESTS THAT LARGE HAIL WILL BE THE MAIN
THREAT.  WHILE DEEP LAYER SHEAR WILL BE STRONG ENOUGH FOR
SUPERCELLS...WEAK LOW LEVEL SHEAR WILL SIGNIFICANTLY LIMIT THE
TORNADO THREAT.  MARGINAL LOW LEVEL THETA-E DIFFERENTIALS WILL HAVE
A SIMILAR LIMITING AFFECT ON DOWNBURST WIND POTENTIAL.

BOXELL

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 310 AM CDT SAT MAR 30 2013

AN UPPER LEVEL SHORTWAVE TROUGH IS CURRENTLY PUSHING ACROSS THE
CENTRAL AND SOUTHERN PLAINS EARLY THIS MORNING. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL KANSAS AND ACROSS
NORTHEASTERN OKLAHOMA AHEAD OF THIS FEATURE. THIS ACTIVITY WILL
SPREAD EAST INTO PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND FAR
SOUTHWESTERN MISSOURI IN THE NEXT FEW HOURS...AND THEN WILL TRACK
EAST ACROSS MAINLY SOUTHERN MISSOURI THIS MORNING. AS THE TROUGH TRACKS
EAST CONVECTION WILL ALSO DEVELOP AND TRACK EAST ACROSS EAST CENTRAL
KANSAS INTO CENTRAL MISSOURI. BETWEEN THESE TWO AREAS THE
PRECIPITATION WILL BE MORE SCATTERED IN NATURE ACROSS THE MIDDLE
OF THE FORECAST AREA. THIS ACTIVITY WILL TRACK EAST ACROSS THE
AREA THIS MORNING INTO EARLY THIS AFTERNOON. A FEW OF THE STRONGER
STORMS MAY BE ABLE TO PRODUCE SMALL HAIL...BUT NO WIDESPREAD
SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY.

TEMPERATURES WILL SHOOT UP ACROSS THE WESTERN PORTIONS OF THE
FORECAST AREA AFTER THE SHOWERS AND THUNDERSTORMS END ACROSS THE
WESTERN PORTIONS OF THE FORECAST AREA. HIGHS ACROSS EXTREME
SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI WILL LIKELY APPROACH
THE 70 DEGREE MARK THIS AFTERNOON. HIGHS WILL ONLY WARM INTO THE
UPPER 50S ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI THOUGH AS
PRECIPITATION AND CLOUDS LINGER LONGER INTO THE DAY.

INSTABILITY WILL INCREASE ACROSS OKLAHOMA AND KANSAS AND INTO FAR
WESTERN MISSOURI THIS AFTERNOON WITH THE HEATING OF THE DAY.
ANOTHER WEAK UPPER LEVEL DISTURBANCE AND WEAK COLD FRONT WILL PUSH
THROUGH THE AREA LATE THIS AFTERNOON INTO THIS EVENING. FORCING
WILL NOT BE OVERLY STRONG WITH THESE FEATURES SO DO NOT EXPECT
WIDESPREAD CONVECTION TO BREAK OUT. HOWEVER...WITH THE INCREASED INSTABILITY
THERE WILL LIKELY BE ISOLATED TO SCATTERED CONVECTION THAT
DEVELOPS ACROSS EASTERN OKLAHOMA AND EASTERN KANSAS INTO FAR
SOUTHWESTERN MISSOURI LATE THIS AFTERNOON INTO THIS EVENING. THERE
WILL BE A SEVERE HAIL RISK WITH ANY STORMS THAT ARE ABLE TO
DEVELOP. AT THIS TIME THE BETTER INSTABILITY AND POTENTIAL FOR
THIS WILL BE WEST AND SOUTHWEST OF THE AREA WITH THIS RISK JUST
NUDGING INTO THE WESTERN PORTIONS OF THE FORECAST AREA. ANY
CONVECTION THAT CAN DEVELOP WILL WEAKEN DURING THE EVENING HOURS
AND PUSH SOUTH AND EAST OF THE AREA BY THE OVERNIGHT HOURS.

CLOUDS WILL CLEAR SUNDAY MORNING WITH HIGHS TOPPING OUT IN THE
60S UNDER MOSTLY SUNNY SKIES SUNDAY AFTERNOON.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 310 AM CDT SAT MAR 30 2013

A CHANGE WILL THEN OCCUR AS THE WARMER CONDITIONS EXPERIENCED AT
THE END OF THE WEEK AND THOSE THAT WILL OCCUR THIS WEEKEND COME
TO AN END. A COLD FRONT AND A MUCH COLDER AIRMASS WILL SPREAD
INTO THE REGION SUNDAY NIGHT INTO MONDAY. HIGHS ON MONDAY WILL
OCCUR BEFORE SUNRISE WITH TEMPERATURES FALLING INTO THE 30S DURING
THE DAY. PRECIPITATION WILL ALSO OCCUR ALONG AND BEHIND THE FRONT.
RAIN WILL OCCUR ALONG THE FRONT WILL RAIN MIXING WITH AND CHANGING
OVER TO SNOW BEHIND THE FRONT AS THE MUCH COLDER AIRMASS
OVERSPREADS THE AREA. SOME LIGHT SNOW WILL LINGER INTO MONDAY
EVENING BEFORE ENDING BY THE OVERNIGHT HOURS. NO ACCUMULATIONS ARE
EXPECTED AS THE GROUND WILL BE WARM FROM THE RECENT MILD
CONDITIONS...AND THE HIGH SUN ANGLE WILL HELP MELT SNOW ON CONTACT
WITH THE GROUND. ALSO...THIS PRECIPITATION WILL GENERALLY BE LIGHT
IN NATURE AND WILL NOT LAST TOO LONG.

HIGHS WILL WARM INTO THE 40S ON TUESDAY THEN A WARMING TREND WILL
OCCUR THROUGH THE REST OF THE WEEK AS NEAR NORMAL TEMPERATURES ARE
EXPECTED BY THE END OF NEXT WEEK. ANOTHER UPPER LEVEL DISTURBANCE
MAY TRACK THROUGH THE AREA AND BRING RAIN TO THE AREA ON THURSDAY.
MEDIUM RANGE MODELS DIFFER ON THE TIMING AND TRACK OF THE SYSTEM
WITH LOW CONFIDENCE ON THE RAIN POTENTIAL.

&&

.AVIATION...

FOR THE 18Z TAFS...

VFR CONDITIONS WILL PREVAIL THROUGH MID AFTERNOON AT ALL
TERMINALS. BY THE 21-23Z TIME FRAME...CONVECTION IS EXPECTED TO
DEVELOP OVER THE FLINT HILLS OF KANSAS...AND EVENTUALLY PUSH EAST
TOWARD THE TERMINALS DURING THE LATE AFTERNOON AND EVENING HOURS.
CONVECTION WILL BE MOST LIKELY AT JLN...AND HAVE INCLUDED A TEMPO
GROUP TO ACCOUNT. MVFR WITH OCCASIONAL DIPS TO IFR CAN BE EXPECTED
WITH TSRA. FOR SGF AND BBG...JUST INCLUDED VCTS GROUPS GIVEN
UNCERTAINTY ABOUT TIMING/COVERAGE OF CONVECTION THAT FAR EAST.

CONVECTION WILL END DURING THE MID TO LATE EVENING HOURS...WITH A
COLD FRONT THEN PASSING THROUGH THE REGION DURING THE OVERNIGHT.
THIS WILL SHIFT WINDS TO THE NORTH AND EVENTUALLY NORTHEAST. FOR
SGF AND BBG...LOW STRATUS AND FOG WILL BE POSSIBLE BEHIND THIS
FRONT DURING THE PRE-DAWN HOURS SUNDAY. CONFIDENCE IN IFR
CONDITIONS IS HIGH ENOUGH AT BBG TO INCLUDE WITH THIS TAF CYCLE.
FOR SGF...HAVE TAKEN THINGS DOWN TO LOW END MVFR...AND WILL
CONTINUE TO MONITOR AND UPDATE/AMEND AS NECESSARY.

SKIES SHOULD EVENTUALLY CLEAR SUNDAY MORNING...WITH VFR CONDITIONS
EXPECTED THEREAFTER.

BOXELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 30, 3:08 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT SAT MAR 30 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
308 PM CDT SAT MAR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  LIMITED FOG RISK.

DISCUSSION...

  THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON
  ACROSS EASTERN KANSAS...SPREADING EAST INTO FAR WESTERN AND
  SOUTHWESTERN MISSOURI THROUGH THE MID EVENING HOURS. ENOUGH
  INSTABILITY WILL BE PRESENT FOR A FEW STRONG TO SEVERE
  THUNDERSTORMS...WITH THE BEST CHANCE FOR STRONG STORMS ACROSS
  THE I-49 CORRIDOR. HAIL TO THE SIZE OF HALF DOLLARS AND A FEW
  STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY STRONGER STORMS.

  THUNDERSTORMS WILL END LATER THIS EVENING AS A COLD FRONT MOVES
  THROUGH THE REGION. BEHIND THIS FRONT...FOG IS EXPECTED ACROSS
  SOUTH CENTRAL MISSOURI. VISIBILITIES DOWN TO A MILE OR LESS
  WILL BE POSSIBLE LATE TONIGHT AND EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS
  ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR WEST CENTRAL
  MISSOURI. SPOTTER ACTIVATION MAY THEN BE NEEDED ACROSS THE
  REMAINDER OF WESTERN MISSOURI EARLY THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOXELL/SCHAUMANN

In the hours before

Special weather statement, Mar 30, 3:06 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
306 PM CDT SAT MAR 30 2013

KSZ073-302030-
BOURBON KS-
306 PM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOURBON COUNTY UNTIL 330
PM CDT...

AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF XENIA...OR 20 MILES WEST OF
MOUND CITY...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FULTON...HARDING...
MAPLETON...UNIONTOWN AND XENIA.

PEOPLE IN NORTHERN BOURBON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3804 9509 3805 9508 3805 9464 3804 9462
      3801 9462 3772 9509
TIME...MOT...LOC 2006Z 304DEG 22KT 3807 9514

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:06 PM CDTSpecial Weather StatementSGFBourbon24 min
Mar 30, 4:11 PM CDTSevere Thunderstorm WarningSGFBourbon, Crawford49 min
Mar 30, 4:52 PM CDTSevere Thunderstorm WarningSGFCrawford38 min
Mar 30, 5:45 PM CDTSevere Thunderstorm WarningSGFCrawford45 min
Mar 30, 6:44 PM CDTSevere Thunderstorm WarningSGFCherokee46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.